Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 19, NWS Great Falls, MT

November 29, 2006

NWS Great Falls, MT issued this high wind warning at Nov 29, 2006, 4:05 AM MST. It took effect at Nov 30, 2006, 2:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 4:05 AM MST (11:05 UTC)
In effect from
Nov 30, 2006, 2:00 AM MST
Expired
Nov 29, 2006, 2:30 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 291105
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
405 AM MST WED NOV 29 2006


MTZ009-048-291915-
/O.UPG.KTFX.HW.A.0015.061130T0900Z-061201T0000Z/
/O.NEW.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
405 AM MST WED NOV 29 2006

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY FOR 
THE ROCKY MOUNTAIN FRONT...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60
MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND
CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL BRING
RELATIVELY WARMER CONDITIONS...HOWEVER TEMPERATURES WILL ONLY
RISE INTO THE 20S ON THURSDAY WITH WIND CHILLS VALUES RANGING FROM
10 BELOW ZERO TO 10 ABOVE ZERO. IN ADDITION...GUSTY WINDS WILL
CREATE REDUCED VISIBILITY AT TIMES IN BLOWING AND DRIFTING SNOW.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS75 KTFX 291702
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1002 AM MST WED NOV 29 2006

MTZ009-048-300500-
/O.CON.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1002 AM MST WED NOV 29 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST
THURSDAY. 

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND
CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL BRING
RELATIVELY WARMER CONDITIONS...HOWEVER TEMPERATURES WILL ONLY
RISE INTO THE 20S ON THURSDAY WITH WIND CHILLS VALUES RANGING
FROM 10 BELOW ZERO TO 10 ABOVE ZERO. IN ADDITION...GUSTY WINDS
WILL CREATE REDUCED VISIBILITY AT TIMES IN BLOWING AND DRIFTING
SNOW.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 292124
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
224 PM MST WED NOV 29 2006


MTZ009-048-292230-
/O.CAN.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
224 PM MST WED NOV 29 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND
CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL REDUCE
VISIBILITY TO LESS THAN 1/4 OF A MILE WITH BLOWING AND DRIFTING
SNOW. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED AND A
BLIZZARD WARNING HAS BEEN ISSUED.

$$
000 
WWUS75 KTFX 292128
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
228 PM MST WED NOV 29 2006


MTZ009-048-292230-
/O.CAN.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
228 PM MST WED NOV 29 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND
CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL REDUCE
VISIBILITY TO LESS THAN 1/4 OF A MILE WITH BLOWING AND DRIFTING
SNOW. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED AND A
BLIZZARD WARNING HAS BEEN ISSUED.

$$
000 
WWUS75 KTFX 292130
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
230 PM MST WED NOV 29 2006


MTZ009-048-292230-
/O.CAN.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
230 PM MST WED NOV 29 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND
CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL REDUCE
VISIBILITY TO LESS THAN 1/4 OF A MILE WITH BLOWING AND DRIFTING
SNOW. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED AND A
BLIZZARD WARNING HAS BEEN ISSUED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 29, 3:54 AM MST, 11 minutes earlier.

Area forecast discussion, Nov 29, 3:54 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
354 AM MST WED NOV 29 2006

.DISCUSSION...

TODAY THROUGH FRIDAY...AN UPPER LEVEL LOW PRESSURE CENTER OVER EASTERN
MONTANA CONTINUES TO MOVE EAST WHILE HIGH PRESSURE BUILDS OVER THE
WEST COAST. THIS WILL CONTINUE THE COLD NORTH FLOW ALOFT OVER OUR
ZONES. AS THE RIDGE BUILDS THE AIRMASS WILL CONTINUE TO WARM. AT THE
SURFACE WE HAVE HIGH PRESSURE AND HIGH PRESSURE CONTINUES TO BUILD
TO THE WEST. THE UPPER LEVEL HIGH PRESSURE RIDGE WILL BE OVER THE
ZONES BY 12Z THURSDAY. AND FARTHER WEST...A SHORTWAVE WILL BE MOVING
ACROSS PACIFIC NORTHWEST. THIS SHORTWAVE CROSSES THE ROCKIES BY LATE
AFTERNOON. SURFACE WINDS ACROSS THE ROCKIES AND ADJACENT PLAINS WILL
BEGIN TO INCREASE AHEAD OF THIS SHORTWAVE. WILL UPGRADE THE CURRENT
HIGH WIND WATCH TO A WARNING. TIMING WILL STAY THE SAME. THE CHANCE
FOR HIGH WIND CRITERIA OVER ZONE 10 ALSO EXISTS BUT DO NOT EXPECT IT
TO BE WIDESPREAD OR LONG LASTING...AND FOR NOW WILL NOT ADD ANY
HILITES. THE DYNAMICS ASSOCIATED WITH THIS SHORTWAVE ARE QUITE
STRONG BUT SHORT LIVED. WILL HAVE TO KEEP SOME POPS ACROSS THE
PLAINS BUT ACCUMULATIONS ACROSS THE PLAINS ARE NOT EXPECTED. COLDEST
TEMPS ARE BEHIND US FOR THE SHORT TERM AS THE BUILDING
RIDGE...WINDS...AND INCREASING MOISTURE ALOFT WILL MODERATE TEMPS
THROUGH THURSDAY BUT WILL TURN COOLER AGAIN AFTER PASSAGE OF THE
SHORTWAVE ON THURSDAY. ZELZER

FRIDAY NIGHT THROUGH MONDAY NIGHT...ONE SHORTWAVE TROUGH WILL EXIT
THE AREA FRIDAY NIGHT AND ANOTHER ONE WILL MOVE THROUGH CENTRAL AND
EASTERN MONTANA ON SATURDAY. THIS SUCCESSION OF DISTURBANCES WILL
KEEP A SLIGHT CHANCE OF SNOW OVER THE MOUNTAINS THROUGH THIS
PERIOD...WITH A SLIGHT CHANCE OF SNOW ACROSS THE EASTERN ZONES ON
SATURDAY. ANOTHER SURGE OF COLD AIR WITH THESE DISTURBANCES WILL
COOL TEMPERATURES BACK INTO THE SINGLE DIGITS FOR FRIDAY NIGHT.
TEMPERATURES WILL THEN WARM INTO THE 20S ONCE AGAIN ON SATURDAY AS
THE UPPER LEVEL RIDGE REBUILDS INTO THE AREA FROM THE WEST. THE
RIDGE WILL FURTHER BUILD INTO THE AREA SATURDAY NIGHT THROUGH SUNDAY
NIGHT...BUT INCREASING DISTURBANCES IN THE RESULTING NORTHWEST FLOW
WILL KEEP A CHANCE OF SNOW OVER THE MOUNTAINS. TEMPERATURES WILL
ALSO CONTINUE TO WARM CLOSER TO NORMAL DURING THIS TIME...AS A
SURFACE TROUGH DEVELOPS OVER CENTRAL MONTANA AND BRINGS WESTELRY
DOWNSLOPE WINDS TO THE EAST SLOPES OF THE ROCKIES. A STRONGER
SHORTWAVE TROUGH WILL MOVE THROUGH MONTANA MONDAY AND MONDAY
NIGHT...FOR A BETTER CHANCE OF SNOW ACROSS THE AREA. A COLD FRONT
WILL ACCOMPANY THIS SYSTEM...SHIFTING WINDS MORE NORTHERLY AND
COOLING TEMPERATURES BELOW NORMAL ONCE AGAIN.  COULSTON

TUESDAY THROUGH WEDNESDAY...MODELS IN ROUGH AGREEMENT DURING THIS
PERIOD...DIFFERING IN MINOR FEATURES AND TIMING.  I WENT WITH A
COMPROMISE OF AN UPPER LEVEL TROUGH...IN A NORTHWESTERLY FLOW
ALOFT...MOVING ACROSS THE AREA TUESDAY.  BEHIND THE TROUGH AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO WESTERN MONTANA.  SCATTERED
SNOW SHOWERS ARE EXPECTED OVER THE MOUNTAINS TUESDAY...WHILE
DOWNSLOPE WINDS DEVELOP...LIMITING PRECIPITATION OVER THE PLAINS AND
LARGER VALLEYS TO ISOLATED SNOW SHOWERS.  BY WEDNESDAY PRECIPITATION
SHOULD BE RESTRICTED TO THE WESTERN MOUNTAINS.  TEMPERATURES
MODERATE TO A FEW DEGREES ABOVE SEASONAL AVERAGES ACROSS MUCH OF THE
PLAINS BY WEDNESDAY...BUT WILL BE A LITTLE COOLER ELSEWHERE.  EK

&&

.AVIATION...
UPDATED 0530Z.
A BRISK NORTHERLY FLOW WILL CONTINUE ALOFT OVER THE REGION...AS AN
UPPER LEVEL LOW CONTINUES TO ROTATE OVER NORTHERN NORTH DAKOTA.
EXPECT A BAND OF MID AND HIGH LEVEL CLOUDS TO ROTATE SOUTH THROUGH
THE REGION TONIGHT...BUT VFR CONDITIONS SHOULD PREVAIL. THERE WILL
BE A FEW AREAS OF PATCHY FOG IN LOW LYING RURAL AREAS...BUT FOG IS
NOT EXPECTED AT ANY AIRPORTS AT THIS TIME. EXPECT JUST SOME HIGH
LEVEL CLOUDS OVER THE REGION BY WEDNESDAY AFTERNOON...AS THE REGION
WILL BE UNDER THE INFLUENCE OF A SURFACE AREA OF HIGH PRESSURE.
BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   6   2  27  13 /  10   0  20  10
CTB   3   0  27  10 /  10   0  20  10
HLN   3  -5  22  10 /  10   0  20  20
BZN   4 -11  19   8 /  10   0  20  20
WEY   6 -11  12   1 /  20   0  10  30
DLN   7  -3  25  11 /  10   0  30  20
HVR   0  -6  22   6 /  10   0  10  20
LWT   4  -1  24  15 /  10   0  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 2 AM TO 5 PM MST THURSDAY FOR MTZ009-048.

WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING FOR MTZ010>013-
044-045-047-050-051.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 28, 9:05 PM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
905 PM MST TUE NOV 28 2006

MTZ009-048-300130-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
905 PM MST TUE NOV 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

VERY COLD TEMPERATURES AND BREEZY CONDITIONS WILL CAUSE WIND
CHILL READINGS OF 25 TO 35 DEGREES BELOW ZERO AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE ROCKY
MOUNTAIN FRONT LATE WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY
AFTERNOON. WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY.
GUSTY WINDS WILL ALSO REDUCE VISIBILITY AT TIMES IN BLOWING AND
DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010-011-012-013-014-044-045-047-050-051-300130-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND
CLARK-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS-
905 PM MST TUE NOV 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR THE WESTERN PLAINS OF
CENTRAL AND NORTH CENTRAL MONTANA TONIGHT. VERY COLD TEMPERATURES
AND BREEZY CONDITIONS WILL CAUSE WIND CHILL READINGS OF 30 TO 40
DEGREES BELOW ZERO AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE WESTERN PLAINS
OF CENTRAL AND NORTH CENTRAL MONTANA THROUGH LATE WEDNESDAY
MORNING.

GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE REGION WEDNESDAY
NIGHT AND THURSDAY CAUSING AREAS OF BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-046-049-052>055-300130-
BEAVERHEAD-MADISON-EASTERN PONDERA-EASTERN
TETON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
905 PM MST TUE NOV 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT
VERY COLD TEMPERATURES AND BREEZY CONDITIONS WILL CAUSE WIND CHILL
READINGS OF 15 TO 25 DEGREES BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 2:58 PM MSTBlowing Snow AdvisoryTFX24 hr
Nov 29, 2:58 PM MSTBlizzard WarningTFX24 hr

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.